Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 8, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Apr 13, 2019, 11:29 AM CDT for Houston County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2019, 11:29 AM CDT (16:29 UTC)
- Expired
- Apr 13, 2019, 12:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Houston County, TX
The radar
The Shreveport radar (KSHV), 163 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 11:33 AM CDT | TORNADO | Tadmor, TX | *** 4 INJ *** EF-1 TORNADO DAMAGE WAS FOUND ALONG COUNTY ROAD 1175 WITH TREES SNAPPED AND UPROOTED ALONG A PATH PARALLEL TO THE ROAD. NEAR THE END OF THE PATH, THE TORNADO DESTROYED A DOUBLE-WIDE TRAILER HOME AND PUSHED IT INTO A WOODED AREA. FOUR OCCUPANTS IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 10:01 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Apr 13, 11:26 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 4.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 747 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted.
021
WFUS54 KHGX 131629
TORHGX
TXC225-131700-
/O.NEW.KHGX.TO.W.0008.190413T1629Z-190413T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
1129 AM CDT Sat Apr 13 2019
The National Weather Service in League City has issued a
* Tornado Warning for...
Northeastern Houston County in southeastern Texas...
* Until noon CDT.
* At 1129 AM CDT, a severe thunderstorm capable of producing a
tornado was located 10 miles north of Kennard, or 18 miles
northeast of Crockett, moving north at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Houston County, including the following locations...
Weches.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3158 9526 3157 9521 3158 9517 3156 9514
3155 9515 3154 9514 3154 9513 3152 9510
3150 9509 3149 9511 3147 9510 3133 9517
3138 9532 3159 9527
TIME...MOT...LOC 1629Z 186DEG 41KT 3150 9522
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$1 follow-up statement
884
WWUS54 KHGX 131646
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
1146 AM CDT Sat Apr 13 2019
TXC225-131700-
/O.CON.KHGX.TO.W.0008.000000T0000Z-190413T1700Z/
Houston TX-
1146 AM CDT Sat Apr 13 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTHEASTERN HOUSTON COUNTY...
At 1146 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Morrill, or 12 miles south of Rusk, moving north at
35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Houston County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3158 9517 3156 9514 3155 9515 3154 9514
3154 9513 3152 9510 3150 9509 3149 9511
3148 9514 3150 9521 3157 9521
TIME...MOT...LOC 1646Z 200DEG 32KT 3162 9511
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 13, 11:23 AM CDT, 6 minutes earlier.
Area forecast discussion, Apr 13, 11:23 AM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1123 AM CDT Sat Apr 13 2019
.NEAR TERM [Through Today]...Mesoscale Discussion...
Latest surface analysis has a warm front stretching from NE of
Austin to just north of College Station to Nacogdoches in E TX.
Surface low tracking near Austin should also move along the warm
front as it pushes north slowly. Tornadic supercell near Hearne
north of College Station seems to be riding along this boundary.
Also watching storm in Houston County near Crockett as it nears
better low level shear near the boundary. Storm already has
rotation and severe - monitoring closely.
Environment increasing just south of warm front for higher severe
potential. Latest model guidance from WRF/HRRR continues to
highlight areas north of Brenham to Conroe to Cleveland for severe
weather this afternoon. Instability increasing south of boundary
with clouds clearing allowing for heating. ML CAPE up to around
2000 to 3000 J/kg in warm sector. 0-1km shear up to around
20-30kts near the boundary supporting rotating updrafts. Look for
tornado watch (issued during the writing of this AFD) to be issued
for a portion of the area. Deep layer shear will only increase as
300 mb jet moves over the area. Surface low matches well with left
exit region of the jet with large scale ascent eroding any
capping. Morning soundings showed very little cap and AMDAR
soundings over Houston showed no cap with heating to around 80F at
the surface. Look for severe threats to remain north of Houston at
this time but Houston will be on the edge. We will need to closely
monitor the southern edge of convection this afternoon as a front
moves into the area between 1-5PM.
Overpeck
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 77 47 69 49 79 / 80 10 0 0 0
Houston (IAH) 81 50 71 51 77 / 60 10 0 0 0
Galveston (GLS) 77 53 70 61 72 / 50 10 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 7 PM CDT Sunday for the following
zones: Galveston Bay...Matagorda Bay.
Gale Watch from late tonight through Sunday afternoon for the
following zones: Coastal waters from Freeport to Matagorda
Ship Channel TX out 20 NM...Coastal waters from High Island
to Freeport TX out 20 NM...Waters from Freeport to
Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
Small Craft Advisory until 1 AM CDT Sunday for the following
zones: Coastal waters from Freeport to Matagorda Ship
Channel TX out 20 NM...Coastal waters from High Island to
Freeport TX out 20 NM...Waters from Freeport to Matagorda
Ship Channel TX from 20 to 60 NM...Waters from High Island
to Freeport TX from 20 to 60 NM.
Small Craft Advisory from 1 PM to 7 PM CDT Sunday for the
following zones: Coastal waters from Freeport to Matagorda
Ship Channel TX out 20 NM...Coastal waters from High Island
to Freeport TX out 20 NM...Waters from Freeport to
Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
&&
DISCUSSION...
NEAR TERM...OverpeckHazardous weather outlook, Apr 13, 4:49 AM CDT, 6 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 449 AM CDT Sat Apr 13 2019 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-436-437-141200- Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria- Coastal Galveston-Coastal Harris-Coastal Jackson- Coastal Matagorda-Colorado-Fort Bend-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Matagorda Islands-Montgomery- Northern Liberty-Polk-San Jacinto-Southern Liberty-Trinity-Walker- Waller-Washington-Wharton- 449 AM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of Southeast Texas. .DAY ONE...Today and Tonight A storm system will move through the area today. Showers and thunderstorms can be expected in the morning through the afternoon hours, and some of the thunderstorms could become strong or severe. Primary weather hazards will be isolated tornadoes, damaging winds, large hail and frequent lightning. Locally heavy rainfall will be possible too. Wind advisories might be needed both ahead of the storm system today and behind the storm system tonight and on into Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday Wind advisories might be needed on Sunday morning. Strong to severe thunderstorm development might be possible around midweek in association with the next storm system. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible today. GMZ330-335-350-355-370-375-TXZ438-141200- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Galveston Bay-Galveston Island and Bolivar Peninsula- Matagorda Bay- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 449 AM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of Southeast Texas. .DAY ONE...Today and Tonight A storm system will move through the area today. Showers and thunderstorms can be expected mainly in the morning through early afternoon hours, and some of the thunderstorms could become strong or severe. Strong rip currents will be possible, and elevated tides could result in minor coastal flooding. Elevated seas and moderate to strong winds both ahead of the system and behind the system are expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Elevated seas and moderate to strong offshore winds are expected on Sunday. Strong to severe thunderstorm development might be possible around midweek in association with the next storm system. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible today.
In the hours before
Special weather statement, Apr 13, 10:24 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1024 AM CDT Sat Apr 13 2019
TXZ163-164-177-178-131615-
San Jacinto TX-Walker TX-Houston TX-Trinity TX-
1024 AM CDT Sat Apr 13 2019
...SPECIAL WEATHER STATEMENT...
At 1023 AM CDT, Doppler radar was tracking a strong thunderstorm near
Trinity, or 20 miles southeast of Austonio, moving north at 50 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Trinity, Lovelady, Riverside, Kennard, Sebastopol, Weches and
Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
southeastern Texas.
LAT...LON 3157 9525 3157 9515 3156 9514 3155 9515
3154 9514 3152 9510 3150 9509 3149 9511
3147 9510 3146 9507 3147 9506 3144 9504
3144 9501 3081 9526 3084 9552 3158 9538
3159 9528
TIME...MOT...LOC 1523Z 194DEG 42KT 3101 9535The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 10:24 PM CDT | Special Weather Statement | HGX | Liberty | 51 min |
| Apr 13, 4:36 AM CDT | Gale Watch | HGX | 12 hr | |
| Apr 13, 4:36 AM CDT | Small Craft Advisory | HGX | 36 hr | |
| Apr 13, 10:24 AM CDT | Special Weather Statement | HGX | Houston, Trinity | 51 min |
| Apr 13, 11:10 AM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity | 35 min |
| Apr 13, 11:35 AM CDT | Tornado Warning | HGX | Brazos, Madison | 25 min |
| Apr 13, 11:48 AM CDT | Severe Thunderstorm Warning | HGX | Grimes, Houston, Madison, Walker | 42 min |
| Apr 13, 11:50 AM CDT | Tornado Warning | HGX | Grimes, Houston, Madison, Walker | 25 min |
| Apr 13, 12:12 PM CDT | Tornado Warning | HGX | Houston, Madison, Walker | 48 min |
| Apr 13, 12:27 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 48 min |
| Apr 13, 12:37 PM CDT | Tornado Warning | HGX | Grimes, Houston, Madison | 23 min |
| Apr 13, 12:43 PM CDT | Tornado Warning | HGX | Houston | 47 min |
| Apr 13, 12:49 PM CDT | Special Weather Statement | HGX | Brazos, Grimes, Madison | 56 min |
| Apr 13, 12:52 PM CDT | Tornado Warning | HGX | Houston, Madison | 38 min |
| Apr 13, 1:18 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 42 min |
| Apr 13, 1:26 PM CDT | Special Weather Statement | HGX | Montgomery, Polk, San Jacinto, Trinity, Walker | 49 min |
| Apr 13, 1:30 PM CDT | Tornado Warning | HGX | Houston, Trinity | 45 min |
| Apr 13, 1:44 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery, San Jacinto, Walker | 31 min |
| Apr 13, 1:55 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Polk, Trinity | 25 min |
| Apr 13, 1:59 PM CDT | Special Weather Statement | HGX | Grimes | 31 min |
| Apr 13, 2:04 PM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto, Trinity | 26 min |
| Apr 13, 2:14 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Montgomery, Walker, Waller | 12 min |
| Apr 13, 2:23 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 22 min |
| Apr 13, 2:43 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Harris | 32 min |
| Apr 13, 2:49 PM CDT | Special Weather Statement | HGX | Fort Bend, Harris | 41 min |
| Apr 13, 2:50 PM CDT | Special Weather Statement | HGX | San Jacinto | 40 min |
| Apr 13, 2:58 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Harris | 32 min |
| Apr 13, 3:08 PM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto | 9 min |
| Apr 13, 3:13 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 32 min |
| Apr 13, 3:21 PM CDT | Special Weather Statement | HGX | Fort Bend | 39 min |
| Apr 13, 3:30 PM CDT | Special Marine Warning | HGX | 60 min | |
| Apr 13, 3:31 PM CDT | Special Weather Statement | HGX | Harris | 44 min |
| Apr 13, 3:45 PM CDT | Special Weather Statement | HGX | Brazoria | 30 min |
| Apr 13, 4:08 PM CDT | Special Weather Statement | HGX | Liberty | 37 min |
| Apr 13, 4:12 PM CDT | Gale Warning | HGX | 19 hr | |
| Apr 13, 4:26 PM CDT | Special Weather Statement | HGX | Galveston | 49 min |
| Apr 13, 6:31 PM CDT | Wind Advisory | HGX | Brazoria, Galveston, Jackson, Matagorda | 9 hr |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.